Alert archive / California / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 5, NWS Eureka, CA

July 25, 2025Trinity County, California

NWS Eureka, CA issued this severe thunderstorm warning at Jul 25, 2025, 3:58 PM PDT for Trinity County, California. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2025, 3:58 PM PDT (22:58 UTC)
Expired
Jul 25, 2025, 4:45 PM PDT
In force
47 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 99 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 11.0 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WUUS56 KEKA 252258
SVREKA
CAC105-252345-
/O.NEW.KEKA.SV.W.0005.250725T2258Z-250725T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eureka CA
358 PM PDT Fri Jul 25 2025

The National Weather Service in Eureka has issued a

* Severe Thunderstorm Warning for...
  Southwestern Trinity County in northwestern California...

* Until 445 PM PDT.

* At 358 PM PDT, a severe thunderstorm was located near Forest Glen, 
  or 18 miles south of Hayfork, moving northwest at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Forest Glen and Ruth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4027 12305 4017 12321 4033 12351 4039 12346
      4054 12330 4036 12304 4035 12304 4035 12306
      4034 12306 4033 12307 4031 12306 4031 12307
      4029 12307
TIME...MOT...LOC 2258Z 137DEG 11KT 4033 12326

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MH
2 follow-up statements
986 
WWUS56 KEKA 252316
SVSEKA

Severe Weather Statement
National Weather Service Eureka CA
416 PM PDT Fri Jul 25 2025

CAC105-252345-
/O.CON.KEKA.SV.W.0005.000000T0000Z-250725T2345Z/
Trinity CA-
416 PM PDT Fri Jul 25 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT 
FOR SOUTHWESTERN TRINITY COUNTY...

At 416 PM PDT, a severe thunderstorm was located over Forest Glen, 
or 17 miles southwest of Hayfork, moving northwest at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Forest Glen and Ruth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4027 12305 4017 12321 4033 12351 4039 12346
      4054 12330 4036 12304 4035 12304 4035 12306
      4034 12306 4033 12307 4031 12306 4031 12307
      4029 12307
TIME...MOT...LOC 2258Z 133DEG 9KT 4033 12325

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MH
201 
WWUS56 KEKA 252341
SVSEKA

Severe Weather Statement
National Weather Service Eureka CA
441 PM PDT Fri Jul 25 2025

CAC105-252351-
/O.EXP.KEKA.SV.W.0005.000000T0000Z-250725T2345Z/
Trinity CA-
441 PM PDT Fri Jul 25 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 445 PM PDT FOR 
SOUTHWESTERN TRINITY COUNTY...

The thunderstorm has weakened to below severe limits. However, small 
hail, gusty winds, and heavy rain are still possible with this 
thunderstorm.

&&

LAT...LON 4027 12305 4017 12321 4033 12351 4039 12346
      4054 12330 4036 12304 4035 12304 4035 12306
      4034 12306 4033 12307 4031 12306 4031 12307
      4029 12307
TIME...MOT...LOC 2316Z 133DEG 9KT 4036 12330

$$

MH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:07 PM PDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 25, 2:07 PM PDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
207 PM PDT Fri Jul 25 2025

.SYNOPSIS...Thunderstorms are possible through late tonight. Near
normal to slightly below normal temperatures expected for the next
few days. Temperatures trend slightly upward towards the later
parts of next week.

&&

.DISCUSSION...Early this morning around 13z, a small cell of
convective thunderstorms moved through interior Humboldt near
Bridgeville and continued on a southwest trajectory before
fizzling out. The ingredients for convective weather continues
through the afternoon and well into this evening. As of 2030z,
cells have popped up in the Trinity Horn and south of the Yolly
Bolly district near the southeastern Trinity/Tehama border. With
PWAT values near 1.0-1.2 and EQL levels showing elevated CAPE, we
are expecting convective activity through late tonight which also
includes small hail and the possibility of strong outflow winds
of up to 50+mph as the high based thunderstorms drop out. A
progression from the northeast to southwest has the steering and
flow hinting at movement into Lake or eastern Mendocino counties.
In general, the upper-low inches more northeasterly, bringing a
similar setup to yesterday, but moves slightly south and east.
Confidence has increased on thunderstorms forming across Trinity
County, eastern Mendocino, and northern Lake Counties. CAPE may be
even higher (nearing 1000 J/kg) with DCAPE remaining near 1000
J/kg. Higher shear in the Yolla Bollys may allow for some longer-
lasting storms, but elsewhere shear remain weak. Storms will
likely form and collapse quickly, bringing gusty outflow winds.
The previously mentioned high PWATs of an inch or more could
support periods of heavy rain.

The low moves to the east Saturday, bringing most mid-level moisture
with it. Thunderstorm chances significantly decline, and if any
form, the Trinity Horn is the most likely area. Sunday and into the
middle of next week high pressure is expected to generally remain
east of the area. This will keep temperatures near seasonal normals
with highs in the upper 80s to low 90s. Thunder potential generally
looks to remain low. Ensembles are hinting at another upper-low
forming right off the coast, which may return thunderstorm chances
mid next week, and this will need to be watched.

&&

.AVIATION...(18Z TAFs) IFR conditions remain through the morning
along the coast. Through the day cloud ceilings are likely (70-90%)
to scatter away  to as daytime mixing takes effect around 21-02Z to
give MVFR/VFR conditions. IFR conditions (60-80%) expected to return
and remain through tonight and tomorrow morning. Probabilities for
LIFR conditions are 30-40% and are not expected for coastal areas.

Inland, river valley clearing will lead to VFR conditions. A
thunderstorm threat this afternoon is possible in eastern Humboldt,
NE Mendocino, & Trinity county with NBM showing (a 30-40%
probability of lightning from 21Z-06Z today. Calm conditions
expected late tonight through the morning inland.

&&

.MARINE...An upper level cutoff low will lurk off the Central
California Coast and will remain in the vicinity through Friday and
develop into an open upper level trough for the weekend. This will
continue to keep the surface pressure gradient, holding winds to
gentle to moderate levels through the weekend. Seas 2 to 5 feet are
expected, with the lightest conditions expected nearest the coast.
Winds are expected to be mostly northerly with south/southwest winds
likely directly adjacent to the coast, especially overnight as
southerly reversals form. The northerlies will be slightly stronger
today , mainly through the southern outer zone, with sustained winds
likely remaining mainly below 20 kts through the weekend, except for
a small localized area south of Cape Mendocino where wind gusts will
increase to 20 to 25 KTS from the north/northwest. Wind waves are
forecasted to increase slightly during the daytime areas in this
area as well. MH/DS

&&

.FIRE WEATHER...Friday, isolated to scattered thunderstorms shift
south and east with the highest confidence in Trinity, eastern
Mendocino, and northern Lake. Isolated storms are possible in
eastern Humboldt, as well. Again gusty, erratic outflow winds of
50 mph are possible and a brief heavy downpour is not out of the
question. A Red Flag Warning has been issued for abundant
lightning in Trinity, eastern Mendocino, and northern Lake
Counties. Thunderstorm chances decrease this weekend.

Outside of thunderstorms, winds are generally expected to be fairly
light and terrain driven. Interior Temperatures are generally
expected to be around or slightly below seasonal normals with highs
in the 80s to low 90s. Dry afternoon RHs in the 20s are possible in
the eastern portions of the area, but good overnight recoveries are
likely. JB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning until 11 PM PDT this evening for CAZ212-
     277-283.

NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Jul 25, 2:20 PM PDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Eureka CA
220 PM PDT Fri Jul 25 2025

CAZ108-111-252145-
Northeastern Mendocino Interior CA-Southern Trinity CA-
220 PM PDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MENDOCINO AND
SOUTH CENTRAL TRINITY COUNTIES UNTIL 245 PM PDT...

At 220 PM PDT, Doppler radar was tracking a strong thunderstorm 22
miles northeast of Covelo, moving southeast at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northeastern Mendocino and South Central
  Trinity Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4001 12310 4010 12296 4009 12296 4008 12297
      4006 12295 4005 12295 4004 12295 4003 12295
      4002 12296 4001 12295 4000 12295 3999 12294
      3998 12294 3997 12293 3995 12293 3993 12291
      3993 12292 3992 12292 3991 12295 3988 12299
TIME...MOT...LOC 2119Z 320DEG 4KT 4003 12296

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MH
Special weather statement, Jul 25, 2:49 PM PDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Eureka CA
249 PM PDT Fri Jul 25 2025

CAZ107-252215-
Northern Trinity CA-
249 PM PDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TRINITY COUNTY
UNTIL 315 PM PDT...

At 249 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Helena, or 17 miles northwest of Weaverville, and
is stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northwestern Trinity County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4107 12318 4091 12293 4079 12302 4075 12326
      4078 12330 4081 12337 4087 12340
TIME...MOT...LOC 2149Z 0DEG 0KT 4089 12322

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DS
Special weather statement, Jul 25, 3:28 PM PDT, 30 minutes before
Special Weather Statement
National Weather Service Eureka CA
328 PM PDT Fri Jul 25 2025

CAZ107-252300-
Northern Trinity CA-
328 PM PDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TRINITY COUNTY
UNTIL 4 PM PDT...

At 328 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Denny, or 21 miles northwest of Weaverville, moving
northwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northwestern Trinity County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4099 12297 4081 12310 4089 12339 4114 12332
      4114 12330 4112 12328 4112 12327 4109 12326
      4108 12324 4107 12320 4108 12319 4108 12314
      4103 12305 4100 12304 4101 12301
TIME...MOT...LOC 2228Z 143DEG 9KT 4102 12316

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DS
Special weather statement, Jul 25, 3:45 PM PDT, 13 minutes before
Special Weather Statement
National Weather Service Eureka CA
345 PM PDT Fri Jul 25 2025

CAZ108-252315-
Southern Trinity CA-
345 PM PDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TRINITY COUNTY
UNTIL 415 PM PDT...

At 345 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Peanut, or 17 miles south of Hayfork, moving
northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hayfork, Forest Glen and Peanut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4023 12298 4012 12320 4038 12341 4051 12310
      4036 12304 4035 12304 4035 12306 4034 12306
      4033 12307 4031 12306 4031 12307 4029 12307
      4026 12304 4026 12302 4025 12299
TIME...MOT...LOC 2244Z 155DEG 13KT 4033 12315

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MH

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:20 PM PDTSpecial Weather StatementEKA25 min
Jul 25, 2:37 PM PDTSevere Thunderstorm WarningEKATrinity38 min
Jul 25, 2:49 PM PDTSpecial Weather StatementEKATrinity26 min
Jul 25, 3:05 PM PDTSevere Thunderstorm WarningEKATrinity40 min
Jul 25, 3:28 PM PDTSpecial Weather StatementEKATrinity32 min
Jul 25, 3:29 PM PDTFlash Flood WarningEKATrinity78 min
Jul 25, 3:45 PM PDTSpecial Weather StatementEKATrinity30 min
Jul 25, 4:27 PM PDTSpecial Weather StatementEKATrinity33 min
Jul 25, 4:45 PM PDTSpecial Weather StatementEKATrinity30 min
Jul 25, 4:55 PM PDTSpecial Weather StatementEKATrinity35 min

Nearby

Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.